Alert archive / Texas / Tornado Warnings in 2001
Tornado Warning 35, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 19, 2001, 8:29 PM CDT for Archer County, Clay County, Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 19, 2001, 8:29 PM CDT (01:29 UTC)
- Expired
- May 19, 2001, 9:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Archer County, TX, Clay County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 9:00 PM CDT | Hail 1 | Bluegrove, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 4:45 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2204 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOUN 200129 TOROKC TXC009-077-200200- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 829 PM CDT SAT MAY 19 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... EASTERN ARCHER COUNTY IN NORTHERN TEXAS CLAY COUNTY IN NORTHERN TEXAS * UNTIL 900 PM CDT * AT 829 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SCOTLAND...MOVING EAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE BELLEVUE...BLUEGROVE...BUFFALO SPRINGS...HENRIETTA...JOY...SCOTLAND...VASHTI...WINDTHORST AND LAKE ARROWHEAD. TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE WTO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. LAT...LON 3382 9857 3357 9858 3352 9800 3382 9800 30
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 19, 4:00 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, May 19, 4:00 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 400 PM CDT SAT MAY 19 2001 WILL EXPAND FLASH FLOOD WATCH TO COVER MUCH OF CENTRAL AND WESTERN OKLAHOMA THROUGH TONIGHT. ONE BAND OF STRONG THUNDERSTORMS WITH HEAVY RAINS HAVE MOVE THROUGH SOUTHWEST OKLAHOMA... MEANWHILE ADDITIONAL THUNDERSTORMS WERE DEVELOPING WEST OF THIS BAND. MEANWHILE... OTHER THUNDERSTORMS OVER THE TEXAS PANHANDLE WILL BE MOVING INTO NORTHWEST OKLAHOMA LATER THIS EVENING. VERY MOIST... UNSTABLE AIR LOCATED JUST SOUTH OF THE FORECAST AREA WILL CONTINUE TO FUEL TSTMS DURING THE EVENING. MEANWHILE... UPPER WAVES MOVING OUT OF UPPER LOW OVER SOUTHERN ARIZONA WILL ALSO PROVIDE LIFT. FORECAST AREA IS LOCATED IN RIGHT REAR QUAD OF POLAR JET STREAK CENTERED OVER CENTRAL PLAINS/UPPER MIDWEST AND IN LEFT FRONT QUAD OF SUBTROPICAL JET MAX MOVING INTO SOUTHWEST TEXAS. CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY AS THE UPPER TROUGH SHIFTS EAST. MEANWHILE... STRONG WAVE DIGGING INTO THE CENTRAL ROCKIES/PLAINS ON SUNDAY WILL DRIVE FAIRLY STRONG FRONT SOUTH ACROSS THE FORECAST AREA SUNDAY NIGHT. A FEW POST FRONTAL SHOWERS MAY LINGER INTO MONDAY. COOLER/DRIER AIR WILL SPREAD IN BEHIND THE FRONT AND PERSIST FOR MUCH OF THE WEEK AS A SERIES OF SECONDARY FRONTS MOVE IN. FCSTID = 32 OKC 66 82 58 70 / 70 70 50 20 HBR 66 87 58 71 / 80 40 40 20 SPS 67 88 60 74 / 70 30 40 20 GAG 60 81 53 66 / 80 60 40 20 PNC 65 81 56 68 / 70 70 50 20 DUA 67 84 60 74 / 50 50 60 30 .OUN... OK...FFA CENTRAL AND WESTERN ZONES...ZN004>030..033>041..044>046..050 TX...NONE.
In the hours before
Local storm report, May 19, 3:12 PM CDT, 5 hours 17 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
312 PM CDT SAT MAY 19 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 PM BLAIR OK WIND DAMAGE
05/19/01 JACKSON AWNING BLOWN OFF OF
CONVENIENCE STORE
HAM RADIO REPORT
0252 PM 8 NW ALTUS OK 1.00 INCH HAIL
05/19/01 JACKSON HAM RADIO REPORT
0244 PM 8 S ELK CITY OK 60 MPH WIND GUST
05/19/01 BECKHAM (ESTIMATED) HAM RADIO
REPORT
0239 PM 7 NE CARTER OK 70 MPH WIND GUST
05/19/01 BECKHAM (ESTIMATED) HAM RADIO
REPORT
0207 PM SAYRE OK 75 MPH WIND GUST
05/19/01 BECKHAM (ESTIMATED) HAM RADIO
REPORT
1253 PM TEXOLA OK 1.75 INCH HAIL
05/19/01 BECKHAM REPORTED BY BROADCAST MEDIA
LANE =Local storm report, May 19, 4:10 PM CDT, 4 hours 19 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
410 PM CDT SAT MAY 19 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM 8 E QUANAH TX 0.75 INCH HAIL
05/19/01 HARDEMAN HAM RADIO REPORT
0350 PM DUNCAN OK 65 MPH WIND GUST
05/19/01 STEPHENS (ESTIMATED)
HAM RADIO REPORT
0140 PM 6 N ERICK OK TORNADO
05/19/01 BECKHAM REPORTED BY SPOTTER
0135 PM 2 N DEMPSEY OK 65 MPH WIND GUST
05/19/01 ROGER MILLS (ESTIMATED)
5 TO 6 INCH TREE LIMBS
DOWN
PUBLIC REPORT
0125 PM 9 S REYDON OK TORNADO
05/19/01 ROGER MILLS PUBLIC REPORT
LANELocal storm report, May 19, 5:46 PM CDT, 2 hours 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
546 PM CDT SAT MAY 19 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM WILSON OK 60 MPH WIND GUST
05/19/01 CARTER (ESTIMATED) PUBLIC REPORT
0410 PM 7 NW VELMA OK 58 MPH WIND GUST
05/19/01 STEPHENS MEASURED BY OKLAHOMA
MESONET
0405 PM 7 NW VELMA OK 65 MPH WIND GUST
05/19/01 STEPHENS MEASURED BY OKLAHOMA
MESONET
LANELocal storm report, May 19, 8:23 PM CDT, 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
823 PM CDT SAT MAY 19 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM DUNCAN OK FLOODING
05/19/01 STEPHENS RESIDENTIAL FLOODING 1300
BLOCK OF CHESTNUT STREET
0735 PM LAKE DIVERSION TX .75 INCH HAIL
05/19/01 BAYLOR AMATEUR RADIO REPORT
0758 PM LAKE KICKAPOO TX 2.75 INCH HAIL
05/19/01 ARCHER LAKE KICKAPOO FD
0815 PM 5 NW WICHITA FALLS TX .75 INCH HAIL
05/19/01 WICHITA AMATEUR RADIO REPORT
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:02 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 43 min |
| May 19, 7:14 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 31 min |
| May 19, 7:25 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 50 min |
| May 19, 8:00 PM CDT | Tornado Warning | OUN | Archer | 30 min |
| May 19, 8:04 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 26 min |
| May 19, 8:59 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 46 min |
| May 20, 2:03 AM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 57 min |
Nearby
Tornado Warnings in Texas, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.